Discussions that mention glucovance

Diabetes board


My blood sugar had been running very high (A1c is 8.4). I am taking glucovance (2.5/500 4xdaily) and now my doctor just added 30mg of actos. My blood sugars have been more normal and I just started taking the actos one week ago. I was told that I am taking the maximum dosage of glucovance. I feel like I am taking too much medicine and that maybe I should talk to my doctor about getting on insulin. Does anyone know another diabetic medicine that may work like glucovance that I could take with the actos? I have even lost 15 pounds so I don't know why my A1c's were so high. Could my body have become immuned to the glucovance after having been on it for so many years?
[QUOTE=Jenny1434;2874328]My blood sugar had been running very high (A1c is 8.4). I am taking glucovance (2.5/500 4xdaily) and now my doctor just added 30mg of actos. My blood sugars have been more normal and I just started taking the actos one week ago. I was told that I am taking the maximum dosage of glucovance. I feel like I am taking too much medicine and that maybe I should talk to my doctor about getting on insulin. Does anyone know another diabetic medicine that may work like glucovance that I could take with the actos? I have even lost 15 pounds so I don't know why my A1c's were so high. Could my body have become immuned to the glucovance after having been on it for so many years?

I can't comment on the drugs, but I can say that you probably lost the weight because your sugars have been so high. When your sugars are high, the glucose cannot get into your cells, so they are starving. It is nice to lose weight, but this is not the way to do it.

Good luck getting everything back in shape.

Cora